MAUDE Adverse Event Report: ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 50 CM; INTRODUCER, CATHETER

ARROW INTERNATIONAL INC. ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 50 CM; INTRODUCER, CATHETER
Model Number IPN037300
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported the "port fell off" from the catheter.It was discovered when the nurse went into the room.The catheter was replaced with another picc.No patient harm or injury reported.The patient's condition is reported as fine.
 
Additional Manufacturer Narrative
(b)(4).The customer returned one, 2-l picc for analysis.Signs-of-use in the form of biological material were observed inside the extension lines.Visual analysis revealed that the distal luer hub had become separated from its extension line.The luer hub was not returned for analysis.Microscopic examination revealed that the separation at the extension line was rough and jagged.The catheter body was also noted to be intentionally cut and the separated portion was not returned.The catheter body length from the juncture hub to the point of separation measured 18" which is not within the specification limits of 19.5-20" per the catheter graphic.This indicates that at least 1.5" of the catheter body were separated and not returned for analysis.The distal extension line outer diameter measured 0.09375" which is within the specification limits of 0.093-0.097" per the distal extension line extrusion graphic.The distal extension line inner diameter measured 0.056" which is within the specification limits of 0.055-0.059" per the distal extension line extrusion graphic.This indicates that the distal extension line had a wall thickness within specification.The catheter was functionally testing per the instructions for use (ifu).The ifu provided with this kit states, "attach pre-filled saline syringe, if provided, or other syringe to sidearm and flush distal lumen with sterile saline solution.Leave syringe in place.Flush remaining lumen(s) with sterile saline.Clamp or attach injection site cap(s) to extension line(s) to contain saline within lumen." a lab inventory syringe filled with water was attached to the proximal extension line and flushed.The proximal line flushed as expected.A manual tug test confirmed that the proximal luer hub was secure to its extension line.A device history record review was performed, and no relevant findings were identified.The ifu provided with the kit informs the user, "do not apply excessive force in placing or removing catheter.Excessive force can cause catheter breakage.If placement or withdrawal cannot be easily accomplished, an x-ray should be obtained and further consultation requested.Do not secure, staple, and/or suture directly to outside diameter of catheter body or extension lines to reduce the risk of cutting or damaging the catheter or impeding catheter flow.Secure only at indicated stabilization locations." the report of a luer hub/extension line separation was confirmed through complaint investigation.Visual analysis revealed that the distal luer hub had become separated from its extension line.The catheter met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.Based on the customer report and the sample received, the root cause could not be determined without the separated luer hub.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW AGBA PICC/DELTA FG: 2-L 5.5 FR X 50 CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL INC.
reading PA
MDR Report Key12478824
Report Number9680794-2021-00457
Device Sequence Number3821868
Product Code DYB
UDI-Device Identifier30801902120756
UDI-Public30801902120756
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberIPN037300
Device Catalogue NumberCDC-45052-VPS2
Device Lot Number13F21G0626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/05/2021
Initial Date Received by Manufacturer 08/27/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date09/15/2021
Supplement Report FDA Received Date10/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.; NOT REPORTED.